Alert archive / Mississippi / Flash Flood Warnings in 2020
Flash Flood Warning 23, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jul 15, 2020, 4:25 PM CDT for Jackson County, Mississippi. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2020, 4:25 PM CDT (21:25 UTC)
- Expired
- Jul 15, 2020, 5:58 PM CDT
- In force
- 93 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Jackson County, MS
The radar
The Mobile radar (KMOB), 38 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1780 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
576
WGUS54 KLIX 152125
FFWLIX
MSC059-160000-
/O.NEW.KLIX.FF.W.0023.200715T2125Z-200716T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
425 PM CDT Wed Jul 15 2020
The National Weather Service in New Orleans has issued a
* Flash Flood Warning for...
Northern Jackson County in southern Mississippi...
* Until 700 PM CDT.
* At 425 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Vancleave and Wade.
Additional rainfall amounts of 0.5 to 1.5 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3074 8857 3054 8849 3055 8875 3073 8882
FLASH FLOOD...RADAR INDICATED
$$
KLG1 follow-up statement
879 WGUS74 KLIX 152258 FFSLIX Flash Flood Statement National Weather Service New Orleans LA 558 PM CDT Wed Jul 15 2020 MSC059-152308- /O.CAN.KLIX.FF.W.0023.000000T0000Z-200716T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jackson MS- 558 PM CDT Wed Jul 15 2020 ...FLASH FLOOD WARNING FOR NORTHERN JACKSON COUNTY HAS BEEN REPLACED WITH AN AREAL FLOOD ADVISORY... LAT...LON 3074 8857 3054 8849 3055 8875 3073 8882 $$ KLG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:39 PM CDT, 46 minutes earlier.
Area forecast discussion, Jul 15, 3:39 PM CDT, 46 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 339 PM CDT Wed Jul 15 2020 .SHORT TERM... Tonight through Friday...Currently convction ongoing is dominating the region with outflow generated showers and thunderstorms across large portion of the area...main concern is the vort moving just north of the Mobile AL area that is triggereing larger areas of thunderstorms and heavy rainfall. Coastal MS will likely see the best chances for thunderstorms through the evening as that feature drops south-southwest. Have kept chances in there well into the night with the rest of the region seeing little to nothing after sunset and loss of heating. Overnight should be mostly dry with some offshore convection possible especially near the aforementioned vort. Thursday should be fairly like today with scattered thunderstorms and showers again driven by daily heating and likely this wave/vort feature if it is still around...some areas could see very heavy rainfall with slow moving storms and fairly high PWATS around 2-2.2". Isolated 4-5" rainfall totals would not be hard to reach under the best storms of the day. Heat indices will fall just under criteria...but nearing 105-107 across portions of the area outside of any early thunderstorm activity. Drying Friday as the wave moves out and some slightly drier air moves in...isolated to scattered thunderstorms and showers possible. Heat indicies lower and only pushing 100-102ish. .LONG TERM... Saturday through Wednesday...Ridging tries to work its way into the TN valley through the weekend should see typical hot summer days with isolated thunderstorms. As the ridging to the north breaks down as a large broad trough moves across the eastern US early next week into the middle of the week will see the easterly flow push some more moisture into the region and increase thunderstom chances Monday and Tuesday and that should continue into mid week. && .MARINE... Only concern will be the gusty winds and higher seas at times in and around showers and thunderstorms throughout the next few days. Outside of that winds will be mostly onshore in the 10kt range && .PREV DISCUSSION... /issued 1221 PM CDT Wed Jul 15 2020/ AVIATION... 18z TAFs...Main concern for the next 6 hours will be MVFR and IFR conditions and gusty winds with the ongoing and future development of thunderstorms across the region. Have added VCTS and a tempo of TSRA at most sites to run through the afternoon and wrap around 23-00z. Outside of these storms VFR conditions will dominate with light and variable winds. ABS && .PRELIMINARY POINT TEMPS/POPS... MCB 75 91 75 92 / 10 60 0 30 BTR 76 92 76 93 / 10 70 10 30 ASD 76 92 74 93 / 20 70 0 30 MSY 78 90 77 92 / 20 80 0 30 GPT 77 88 76 90 / 40 60 0 20 PQL 73 92 74 93 / 40 60 0 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Jul 15, 1:02 PM CDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service New Orleans LA
102 PM CDT Wed Jul 15 2020
LAZ058-060-061-151845-
St. Charles-St. John The Baptist-Upper Jefferson-
102 PM CDT Wed Jul 15 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ST. JOHN THE BAPTIST...
ST. CHARLES AND NORTHWESTERN JEFFERSON PARISHES...
At 102 PM CDT, a strong thunderstorm was located over Destrehan, or
near Hahnville, moving south at 10 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Hahnville, Laplace, Reserve, Killona, Norco, Paradis, Montz, Luling,
Boutte, Ama, Bayou Gauche, Destrehan, Taft, Waggaman, New Sarpy, St.
Rose, Edgard and New Orleans Armstrong Airport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2979 9042 3006 9052 3014 9048 3014 9043
3012 9043 3009 9041 3006 9037 3005 9026
2978 9020
TIME...MOT...LOC 1802Z 337DEG 7KT 2995 9035
KLGSpecial weather statement, Jul 15, 2:21 PM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service New Orleans LA
221 PM CDT Wed Jul 15 2020
MSZ081-152030-
Harrison-
221 PM CDT Wed Jul 15 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT HARRISON COUNTY...
At 221 PM CDT, strong thunderstorms were clustered near Gulfport,
moving southeast at 15 mph.
Locations impacted include...
Gulfport, Biloxi, Long Beach, Saucier, Lyman and Gulfport Airport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3042 8895 3042 8901 3041 8899 3041 8897
3039 8896 3038 8907 3036 8909 3030 8929
3036 8928 3038 8934 3064 8934 3064 8900
3058 8894
TIME...MOT...LOC 1921Z 335DEG 11KT 3048 8908
KLGSpecial weather statement, Jul 15, 2:27 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service New Orleans LA
227 PM CDT Wed Jul 15 2020
MSZ082-152045-
Jackson-
227 PM CDT Wed Jul 15 2020
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT JACKSON COUNTY...
At 226 PM CDT, radar indicated strong thunderstorms were located
along an westward surging outflow boundary extending from near
Hurley to near Wade to near Helena. Movement was west at 20 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Moss Point, Escatawpa, Gautier, Wade, Helena, Big Point, Hurley,
Vancleave and Hickory Hills.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3036 8845 3033 8845 3032 8850 3034 8851
3034 8857 3037 8859 3036 8860 3037 8862
3036 8861 3037 8863 3036 8868 3066 8889
3073 8889 3074 8842 3046 8840 3038 8841
3035 8839
TIME...MOT...LOC 1926Z 111DEG 19KT 3073 8852 3060 8856 3044 8847
KLGSpecial weather statement, Jul 15, 3:19 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service New Orleans LA
319 PM CDT Wed Jul 15 2020
LAZ069-152100-
Lower Plaquemines-
319 PM CDT Wed Jul 15 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PLAQUEMINES
PARISH...
At 318 PM CDT, a strong thunderstorm was located near Venice, or 30
miles southeast of Port Sulphur. The storm is nearly stationary.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Venice and Boothville-venice.
Weak, short-lived waterspouts may be possible with any storm in this
area. If you see a waterspout, seek shelter until the storm passes.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2912 8942 2935 8933 2935 8930 2933 8918
2929 8914 2927 8921 2919 8909 2915 8924
2914 8917 2913 8916 2904 8931 2915 8927
2912 8932 2919 8934 2915 8940 2913 8933
2903 8933
TIME...MOT...LOC 2018Z 326DEG 4KT 2925 8931
KLGSpecial weather statement, Jul 15, 4:02 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service New Orleans LA
402 PM CDT Wed Jul 15 2020
MSZ081-082-152145-
Jackson-Harrison-
402 PM CDT Wed Jul 15 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HARRISON AND
NORTHWESTERN JACKSON COUNTIES...
At 402 PM CDT, a strong thunderstorm was located 12 miles northwest
of Vancleave, or 17 miles southwest of Lucedale, moving northwest at
15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Vancleave and Latimer.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3054 8866 3054 8894 3067 8904 3067 8889
3073 8888 3074 8864
TIME...MOT...LOC 2102Z 115DEG 13KT 3071 8876
KLGSpecial weather statement, Jul 15, 4:12 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service New Orleans LA
412 PM CDT Wed Jul 15 2020
LAZ046>048-152215-
Iberville-West Baton Rouge-East Baton Rouge-
412 PM CDT Wed Jul 15 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEST BATON ROUGE...
EAST CENTRAL IBERVILLE AND SOUTH CENTRAL EAST BATON ROUGE PARISHES...
At 412 PM CDT, a strong thunderstorm was located over Plaquemine,
moving northeast at 5 mph.
Winds in excess of 30 mph are possible with this storm.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3014 9123 3016 9135 3026 9138 3042 9126
3038 9111 3026 9104
TIME...MOT...LOC 2112Z 225DEG 5KT 3026 9125
KLGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:21 PM CDT | Special Weather Statement | LIX | Harrison | 69 min |
| Jul 15, 2:27 PM CDT | Special Weather Statement | LIX | Jackson | 78 min |
| Jul 15, 3:09 PM CDT | Areal Flood Advisory | LIX | Jackson | 2 hr |
| Jul 15, 3:29 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 31 min |
| Jul 15, 4:02 PM CDT | Special Weather Statement | LIX | Jackson | 43 min |
| Jul 15, 4:48 PM CDT | Special Weather Statement | LIX | Pearl River | 57 min |
| Jul 15, 4:57 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 33 min |
| Jul 15, 5:21 PM CDT | Flash Flood Warning | LIX | Pearl River | 114 min |
| Jul 15, 5:46 PM CDT | Special Weather Statement | LIX | Pearl River | 59 min |
| Jul 15, 5:59 PM CDT | Areal Flood Advisory | LIX | Jackson | 76 min |
| Jul 15, 6:26 PM CDT | Special Weather Statement | LIX | Hancock, Pearl River | 64 min |
Nearby
Flash Flood Warnings in Mississippi, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.